# SDR 2003FA0000475

- Difficulty date: May 13, 2003
- Submitted: May 13, 2003
- Operation: General aviation
- Aircraft: N12315
- Make and model: Cessna 340A
- Aircraft serial: 340A1812
- Aircraft time: 2,223 hours
- System (JASC): 2730 · Elevator Control System
- Part: Bracket
- Part number: 531204423
- Condition: Broken
- Location: Tail Section
- Part time: 2,223 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ANNUAL INSPECTION,  ELEVATOR CONTROL SYS HAD EXCESSIVE FREE PLAY. FOUND BRACKETS WERE BROKEN.  THESE BRACKETS SUPPORT ELEVATOR BELLCRANK IN TAIL SECTION.  BOTH BRACKETS WERE MISSING THREE RIVETS EACH ON THE VERTICAL ANGLE THAT ATTACH RESPECTIVE BRACKET TO THEIR FORWARD CHANNEL.  BOTH FORWARD TOP & LOWER TABS WERE BROKEN OFF DUE TO THREE RIVETS MISSING ON THE VERTICAL L SECTION.  PARTS NEVER WERE DRILLED FOR THE REQUIRED RIVETS FROM FACTORY. IF THE REAR SECTION OF THESE BRACKETS WERE TO BREAK OFF, YOU WOULD LOOSE COMPLETE ELEVATOR CONTROL.  THIS A/C WAS MANUFACTURED IN 1984 AND HAS COME THROUGH INSPECTIONS TO DATE WITH THESE RIVETS MISSING.
